2015, 9: 123-140. doi: 10.3934/jmd.2015.9.123

The relative cohomology of abelian covers of the flat pillowcase

1. 

Department of Mathematics, 310 Malott Hall, Cornell University, Ithaca, NY 14853, United States

Received  November 2014 Revised  March 2015 Published  June 2015

We calculate the action of the group of affine diffeomorphisms on the relative cohomology of pair $(M,\Sigma)$, where $M$ is a square-tiled surface that is a normal abelian cover of the flat pillowcase. As an application, we answer a question raised by Smillie and Weiss.
Citation: Chenxi Wu. The relative cohomology of abelian covers of the flat pillowcase. Journal of Modern Dynamics, 2015, 9: 123-140. doi: 10.3934/jmd.2015.9.123
References:
[1]

I. I. Bouw and M. Möller, Teichmüller curves, triangle groups, and Lyapunov exponents,, Ann. of Math. (2), 172 (2010), 139. doi: 10.4007/annals.2010.172.139.

[2]

H. S. M. Coxeter, Regular Polytopes,, Third edition, (1973).

[3]

L. E. Dickson, Algebraic Theories,, Dover Publications, (1959).

[4]

P. Deligne and G. D. Mostow, Monodromy of hypergeometric functions and nonlattice integral monodromy,, Inst. Hautes Études Sci. Publ. Math., 63 (1986), 5.

[5]

A. Eskin, M. Konstevich and A. Zorich, Lyapunov spectrum of square-tiled cyclic covers,, , (2011).

[6]

G. Forni and C. Matheus, An example of a Teichmüller disk in genus 4 with degenerate Kontsevich-Zorich spectrum,, , (2008).

[7]

G. Forni, C. Matheus and A. Zorich, Square-tiled cyclic covers,, J. Mod. Dyn., 5 (2011), 285. doi: 10.3934/jmd.2011.5.285.

[8]

G. Forni, On the Lyapunov exponents of the Kontsevich-Zorich cocycle,, in Handbook of Dynamical Systems (eds. B. Hasselblatt and A. Katok), (2006).

[9]

A. Hatcher, Algebraic Topology,, Cambridge University Press, (2002).

[10]

F. Herrlich and G. Schmithüsen, An extraordinary origami curve,, Math. Nachr., 281 (2008), 219. doi: 10.1002/mana.200510597.

[11]

P. Hubert and G. Schmithüsen, Action of the affine group on cyclic covers,, in preparation., ().

[12]

C. T. McMullen, Braid groups and Hodge theory,, Math. Ann., 355 (2013), 893. doi: 10.1007/s00208-012-0804-2.

[13]

C. Matheus and J.-C. Yoccoz, The action of the affine diffeomorphisms on the relative homology group of certain exceptionally symmetric origamis,, J. Mod. Dyn., 4 (2010), 453. doi: 10.3934/jmd.2010.4.453.

[14]

G. Schmithüsen, An algorithm for finding the Veech group of an origami,, Experimental Mathematics, 13 (2004), 459.

[15]

J.-P. Serre, Linear Representations of Finite Groups,, Graduate Texts in Mathematics, (1977).

[16]

J. Smillie and B. Weiss, Examples of horocycle-invariant measures on the moduli space of translation, surfaces., ().

[17]

W. P. Thurston, Shapes of polyhedra and triangulations of the sphere,, in The Epstein Birthday Schrift, (1998), 511. doi: 10.2140/gtm.1998.1.511.

[18]

A. Wright, Schwarz triangle mappings and Teichmüller curves: Abelian square-tiled surfaces,, J. Mod. Dyn., 6 (2012), 405. doi: 10.3934/jmd.2012.6.405.

show all references

References:
[1]

I. I. Bouw and M. Möller, Teichmüller curves, triangle groups, and Lyapunov exponents,, Ann. of Math. (2), 172 (2010), 139. doi: 10.4007/annals.2010.172.139.

[2]

H. S. M. Coxeter, Regular Polytopes,, Third edition, (1973).

[3]

L. E. Dickson, Algebraic Theories,, Dover Publications, (1959).

[4]

P. Deligne and G. D. Mostow, Monodromy of hypergeometric functions and nonlattice integral monodromy,, Inst. Hautes Études Sci. Publ. Math., 63 (1986), 5.

[5]

A. Eskin, M. Konstevich and A. Zorich, Lyapunov spectrum of square-tiled cyclic covers,, , (2011).

[6]

G. Forni and C. Matheus, An example of a Teichmüller disk in genus 4 with degenerate Kontsevich-Zorich spectrum,, , (2008).

[7]

G. Forni, C. Matheus and A. Zorich, Square-tiled cyclic covers,, J. Mod. Dyn., 5 (2011), 285. doi: 10.3934/jmd.2011.5.285.

[8]

G. Forni, On the Lyapunov exponents of the Kontsevich-Zorich cocycle,, in Handbook of Dynamical Systems (eds. B. Hasselblatt and A. Katok), (2006).

[9]

A. Hatcher, Algebraic Topology,, Cambridge University Press, (2002).

[10]

F. Herrlich and G. Schmithüsen, An extraordinary origami curve,, Math. Nachr., 281 (2008), 219. doi: 10.1002/mana.200510597.

[11]

P. Hubert and G. Schmithüsen, Action of the affine group on cyclic covers,, in preparation., ().

[12]

C. T. McMullen, Braid groups and Hodge theory,, Math. Ann., 355 (2013), 893. doi: 10.1007/s00208-012-0804-2.

[13]

C. Matheus and J.-C. Yoccoz, The action of the affine diffeomorphisms on the relative homology group of certain exceptionally symmetric origamis,, J. Mod. Dyn., 4 (2010), 453. doi: 10.3934/jmd.2010.4.453.

[14]

G. Schmithüsen, An algorithm for finding the Veech group of an origami,, Experimental Mathematics, 13 (2004), 459.

[15]

J.-P. Serre, Linear Representations of Finite Groups,, Graduate Texts in Mathematics, (1977).

[16]

J. Smillie and B. Weiss, Examples of horocycle-invariant measures on the moduli space of translation, surfaces., ().

[17]

W. P. Thurston, Shapes of polyhedra and triangulations of the sphere,, in The Epstein Birthday Schrift, (1998), 511. doi: 10.2140/gtm.1998.1.511.

[18]

A. Wright, Schwarz triangle mappings and Teichmüller curves: Abelian square-tiled surfaces,, J. Mod. Dyn., 6 (2012), 405. doi: 10.3934/jmd.2012.6.405.

[1]

Alex Wright. Schwarz triangle mappings and Teichmüller curves: Abelian square-tiled surfaces. Journal of Modern Dynamics, 2012, 6 (3) : 405-426. doi: 10.3934/jmd.2012.6.405

[2]

Giovanni Forni, Carlos Matheus, Anton Zorich. Square-tiled cyclic covers. Journal of Modern Dynamics, 2011, 5 (2) : 285-318. doi: 10.3934/jmd.2011.5.285

[3]

Alex Eskin, Maxim Kontsevich, Anton Zorich. Lyapunov spectrum of square-tiled cyclic covers. Journal of Modern Dynamics, 2011, 5 (2) : 319-353. doi: 10.3934/jmd.2011.5.319

[4]

Ursula Hamenstädt. Dynamics of the Teichmüller flow on compact invariant sets. Journal of Modern Dynamics, 2010, 4 (2) : 393-418. doi: 10.3934/jmd.2010.4.393

[5]

Dawei Chen. Strata of abelian differentials and the Teichmüller dynamics. Journal of Modern Dynamics, 2013, 7 (1) : 135-152. doi: 10.3934/jmd.2013.7.135

[6]

Martin Möller. Shimura and Teichmüller curves. Journal of Modern Dynamics, 2011, 5 (1) : 1-32. doi: 10.3934/jmd.2011.5.1

[7]

Giovanni Forni, Carlos Matheus. Introduction to Teichmüller theory and its applications to dynamics of interval exchange transformations, flows on surfaces and billiards. Journal of Modern Dynamics, 2014, 8 (3&4) : 271-436. doi: 10.3934/jmd.2014.8.271

[8]

Giovanni Forni. On the Brin Prize work of Artur Avila in Teichmüller dynamics and interval-exchange transformations. Journal of Modern Dynamics, 2012, 6 (2) : 139-182. doi: 10.3934/jmd.2012.6.139

[9]

Ursula Hamenstädt. Bowen's construction for the Teichmüller flow. Journal of Modern Dynamics, 2013, 7 (4) : 489-526. doi: 10.3934/jmd.2013.7.489

[10]

Fei Yu, Kang Zuo. Weierstrass filtration on Teichmüller curves and Lyapunov exponents. Journal of Modern Dynamics, 2013, 7 (2) : 209-237. doi: 10.3934/jmd.2013.7.209

[11]

Guizhen Cui, Yunping Jiang, Anthony Quas. Scaling functions and Gibbs measures and Teichmüller spaces of circle endomorphisms. Discrete & Continuous Dynamical Systems - A, 1999, 5 (3) : 535-552. doi: 10.3934/dcds.1999.5.535

[12]

Chi Po Choi, Xianfeng Gu, Lok Ming Lui. Subdivision connectivity remeshing via Teichmüller extremal map. Inverse Problems & Imaging, 2017, 11 (5) : 825-855. doi: 10.3934/ipi.2017039

[13]

Matteo Costantini, André Kappes. The equation of the Kenyon-Smillie (2, 3, 4)-Teichmüller curve. Journal of Modern Dynamics, 2017, 11: 17-41. doi: 10.3934/jmd.2017002

[14]

Benoît Grébert, Tiphaine Jézéquel, Laurent Thomann. Dynamics of Klein-Gordon on a compact surface near a homoclinic orbit. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3485-3510. doi: 10.3934/dcds.2014.34.3485

[15]

Kariane Calta, John Smillie. Algebraically periodic translation surfaces. Journal of Modern Dynamics, 2008, 2 (2) : 209-248. doi: 10.3934/jmd.2008.2.209

[16]

José A. Conejero, Alfredo Peris. Chaotic translation semigroups. Conference Publications, 2007, 2007 (Special) : 269-276. doi: 10.3934/proc.2007.2007.269

[17]

A. Marigo. Robustness of square networks. Networks & Heterogeneous Media, 2009, 4 (3) : 537-575. doi: 10.3934/nhm.2009.4.537

[18]

Pascal Hubert, Gabriela Schmithüsen. Infinite translation surfaces with infinitely generated Veech groups. Journal of Modern Dynamics, 2010, 4 (4) : 715-732. doi: 10.3934/jmd.2010.4.715

[19]

Thai Son Doan, Martin Rasmussen, Peter E. Kloeden. The mean-square dichotomy spectrum and a bifurcation to a mean-square attractor. Discrete & Continuous Dynamical Systems - B, 2015, 20 (3) : 875-887. doi: 10.3934/dcdsb.2015.20.875

[20]

Stephen M. Gagola III, Joanne L. Hall. Constructing commutative semifields of square order. Advances in Mathematics of Communications, 2016, 10 (2) : 291-306. doi: 10.3934/amc.2016006

2017 Impact Factor: 0.425

Metrics

  • PDF downloads (2)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]